MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CABLE CUTTER; CUTTER,WIRE

OBERDORF SYNTHES PRODUKTIONS GMBH CABLE CUTTER; CUTTER,WIRE
Catalog Number 03.607.513
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: upon receipt it was noted that the tip of the instrument is broken.Visual inspection: one corner of the front cutter jaw is broken off; the broken off part was not returned for investigation.Material /hardness review: this instrument is made of stainless according to the relevant test instruction the correct material was used, and the hardness parameters were within the specification.Summary: the complaint condition is confirmed as one corner of the cutting jaw is broken off.This production lot (l935233) was manufactured in july 2018 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The hardness was measured for material at the time of manufacturing and was found to comply with specification.The broken surface is homogenous what indicates material conformity as well.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post production/acceptance criterias and it can be assumed that a mechanical overload during use caused this breakage.Please note: the stopper on the side of the cutter is usually not exposed to any force during the cutting procedure as there is a clear gap between the stopper and the corner in closed position.It is likely that an obstacle of any kind was between the stopper and the corner during the cutting procedure causing a mechanical overload.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 03.607.513, lot: l935233, manufacturing site: (b)(4), release to warehouse date: 07/11/2018.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.According to the relevant test instruction the correct material was used, and the hardness parameters were within the specification review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the tip of the front cutter broke after two (2) months.It was unknown when was the issue was discovered.There was no patient consequence reported.This report is for one (1) cable cutter.This is report 1 of 1 for (b)(4).

Brand Name
CABLE CUTTER
Common Device Name
CUTTER,WIRE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8292673
Report Number8030965-2019-60522
Device Sequence Number16418469
Product Code HXZ
UDI-Device Identifier07611819880313
UDI-Public(01)07611819880313
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.513
Device Lot NumberL935233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date01/31/2019
Patient Sequence Number1